Volume 3, Number 1 (Scientific Journal of Hamadan University of Medical Sciences-Autumn & Winter 1996)                   Sci J Hamadan Univ Med Sci 1996, 3(1): 0-0 | Back to browse issues page


XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Pezhomand A, Tahsili A, Hadjshykholeslami S. Poisoning with Phosphine Gas Result the Rice Tablet, Report of Two Cases. Sci J Hamadan Univ Med Sci . 1996; 3 (1)
URL: http://sjh.umsha.ac.ir/article-1-1081-en.html

Abstract:   (1046 Views)

Rice tablets which are also with trade names of “Celphos” and / or “Quick phos”, will release dangerous gas of phosphine (PH3), after ingestion and contact with gasterointestinal and even environmental humidity.

The resulting ghosphine as a non-visible gas with garlic or decaying fish odor; which its allowed non-toxic ratio in environment is 0.3 PPM, and a 3 gum tablet of which will release 75 PPM gas. Maximum human tolerance is around 100-190 PPM in one hour and 2000 PPM of it will end to death in few minutes.

Recently this tablet has been used by youth in suicidal attempts.

Acting through inhibition of protein synthesis this gas eventually alters permeability of cell membranes to vital Ions, so that cell functions ceases.

Due to unknown reasons these drangments are for the most part limited to carliac respiratory and terminal vessels cells, occasionally same changes has been observed in liver and kidneys. In this report two cases is presented in whom accidental intoxication occurred following in halation of released phosphine gas in their sleeping room, although other rare cases of accidental intoxication has been published in medical literature.

     
Type of Study: Case Report | Subject: Special

Add your comments about this article : Your username or email:
Write the security code in the box

© 2015 All Rights Reserved | Scientific Journal of Hamadan University of Medical Sciences

Designed & Developed by : Yektaweb